MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Codes Obstruction of Flow (2423); Migration (4003)
Health Effect - Clinical Codes Fatigue (1849); Cholangitis (4821)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient's year of birth was 1968.
 
Event or Problem Description
This report is one of two complaints that pertain to the same event (mfr.Report #3005099803-2022-07113).It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2021.Post procedure, the patient was admitted to the hospital for further workup.The patient was treated with zosyn for suspected cholangitis.The patient had a ct-scan in the emergency department, and it showed that the stent migrated from the right portal biliary duct into the common bile duct.On (b)(6) 2021, an ercp procedure was performed for stent removal.During the procedure, it was noted that two stents migrated and were obstructed.Both stents were successfully removed in this procedure.It was reported that two stents, one of the same model and other of a different model were successfully placed and have completed the procedure.On the following day, post procedure, the patient had experienced a slight increased abdominal pain.The increased fatigue was suspected to be secondary to the procedure versus acute pancreatitis.The condition of the patient was reported to have improved and was discharged.Discharge medication of oral levofloxacin and flagyl antibiotics were prescribed to the patient for a total of ten-day course.It was reported that there was no connection of the stent and the cholangitis, however, the patient improved after stent removal and antibiotics.On (b)(6) 2021, the stents that were placed on (b)(6) 2021 were removed.It was noticed that the stents had partially migrated.There were no new stents replaced after stent removal.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15941014
Report Number3005099803-2022-06992
Device Sequence Number17743374
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberM00534350
Device Catalogue Number3435
Device Lot Number0026061692
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight24 KG